# SDR SIMA20121008002

- Difficulty date: October 8, 2012
- Submitted: October 10, 2012
- Operation: Air carrier
- Aircraft: N504AE
- Make and model: Cndair CL6002C10
- Aircraft serial: 10044
- Aircraft time: 24,908 hours, 17,745 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3840 APPROX 10 MINUTES INTO THE FLIGHT THE NR 1 & NR 2 FLIGHT ATTENDANT’S REPORTED A BURNING ODOR COMING FROM THE REAR OF THE AIRCRAFT.  THEY REPORTED IT SMELLED LIKE BURING WOOD, NO ACTUAL SMOKE WAS VISBILE.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO ORD.  CRASH, FIRE AND RESCUE WERE DISPATCHED.  THE AIRCRAFT LANDED WITHOUT INCIDENT AND CFR FOLLOWED THEM TO THE GATE.  THE FIRE CREW INSPECTED THE AIRCRAFT INSIDE AND OUT AND COULD NOT LOCATE THE SOURCE OF THE ODOR.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  PERFORMED VISUAL CHECK OF LAV (BEHIND MIRROR & TRASH BIN & UNDER SINK) PERFORMED OPS TEST OF RECIRCULATION FANS IAW CRJ-700 M/M 21-22-10 AND OPS CHECK PASS COMP LIGHTS IAW CRJ-700 M/M 33-21-00.  PERFORMED OPERATIONAL TEST OF AIR COND DIST SYSTEM IAW CRJ-700 M/M 21-51-00.  RAN PACKS FOR 1 HOUR ON APU AND THEN 25 MIN ON ENGINE.  NO SMOKE SMELL NOTED.  THE FUNCTIONAL FLIGHT CHECK WAS FOUND SATISFACTORY.  THE AIRCRAFT WAS RETURNED TO SERVICE.
